MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER EXPECT¿ SLIMLINE (SL); ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC - SPENCER EXPECT¿ SLIMLINE (SL); ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Model Number M00555521
Medical Device Problem Code Device Packaging Compromised (2916)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an expect¿ slimline needle was opened on an unknown date.According to the complainant, one of the expect¿ needle devices from a box of five was opened and it was noticed that the handle and needle were sticking outside the packaging rendering the sterile barrier to be compromised.There was no procedure nor patient involvement.
 
Additional Manufacturer Narrative
Investigation results: a visual evaluation of the returned expect¿ needle device revealed that the pouch was partially opened and the device was sticking out of the package.Additionally, evidence of heat seal runs throughout the entire width of the pouch without any breaks.The complaint was confirmed.Based on the condition of the returned device and the evaluation conducted, a definitive root cause for the reported failure could not be determined, therefore, the root cause classification is undeterminable.The review and analysis of all available information fails to indicate a root cause or probable root cause for the reported event.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.A search of the complaint database confirmed that no other complaints exist for the specified batch.
 
Event or Problem Description

Brand Name
EXPECT¿ SLIMLINE (SL)
Common Device Name
ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6214965
Report Number3005099803-2016-04065
Device Sequence Number10985678
Product Code ODG
UDI-Device Identifier08714729848738
UDI-Public(01)08714729848738(17)20191031(10)19850813
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K133312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberM00555521
Device Lot Number19850813
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/29/2016
Supplement Report FDA Received Date02/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1